It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-28-2005, 01:51 PM   #1
CCW CCW is offline
Newbie
(female)
 
Join Date: Jan 2005
Posts: 3
CCW HB User
Headaches and HypoT?

Thanks to everyone who answered my post below regarding Synthroid/HypoT and elevated blood pressure. I have another question for those suffering from HypoT. My mom recently went "very hypo" due to RAI in early November for Graves. She has a long history of migraines which virtually disappeared when she was hyperthyroid due to the Graves. After RAI she has noticed a progressive increase her headaches along with other hypo symptoms like muscle cramping and constipation. Her endo put her on 125mg of Synthroid which she started last Saturday. Her muscle cramping and headaches seemed to get better almost immediately but now they are back. She is also having the fluctuating BP issue. Has anyone had headache issues with HypoT? From what I've read it really can be a roller coaster with trying to get the correct meds adjusted properly, etc. Many thanks to the posters on these boards -- you are wonderful!

 
Old 01-28-2005, 05:15 PM   #2
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Headaches and HypoT?

CCW:

This is gonna sound a little unconventional, but I'll give you my opinion anyway. I have been hypo for a long time and have examined these things from every angle imaginable...and I think I'm onto something interesting.

Oddly enough there are some who posit that migranes are actually related to CONTIPATION. Pretty wild idea. Huh? But hear me out here a bit. If you have Graves....you get good eliminations, and no migrane...Right? Your eliminations would be so good...that you don't get acne either. You might have other problems, but that "no migrane" thing is a real plus.

Now just look at the flip side...hypo. Okay? You get constipation, acne and migranes.

Why? I haven't figured out just yet, but it seems that when the body slows down its processes, it gets all plugged up and you get pain as a warning that something is wrong. So, there needs to be certain energy in the cells to make everything GO right. That makes sense...and sometimes why there person who is uptight is also they constipated guy who complains of headaches all the time.

Maybe he needs some fun in his life, a lighter attitude, some excersize and some roughage. Instead doctors send him for all kinds of wild tests, get him taking expensive drugs, which only slow down his system more, and tell him to go home and crawl into a dark room. This only adds to the poor guys his misery.

I am gonna go out on a limb and gently suggest that MOM won't cure the migranes on t4 alone. Mine didn't when I was on t4 alone...and the web is replete with cases of hypo folks drowning themselves in anti-migrane meds who are taking t4 ALONE. I am a major migraneur myself. MIGRANES ONLY alleviated when I took Armour.

Armour made me more hungry and allowed me to eat more vegies and fruits and allowed me to have the energy to run around a little. Also made me a lot lighter in my mood. I'm going to be losing wieght here in a few days too...I can just sense it.

Interestingly, I have had great digestion the past few days...and not even a TINY migrane. My skin is clearing up too. Prior to that...I was crippled with headbangers like you wouldn't believe, and I was so consitpated it ACTUALLY hurt and my skin looked like I had pizza stuck to my face.

Now if MOM wants to slide over to Armour, I suggest she keep some pure t4 going, in addition to adding some Armour. More and more folks are mixing the two protocols to balance the t3 in the Armour.

It requires a little more vigilance with keeping an eye on labs and checking your bp and pulse...but outside of that its a great blessing.

Good luck....and keep asking questions.

~S

Last edited by softcrush; 01-28-2005 at 05:19 PM.

 
Sponsors Lightbulb
   
Old 01-28-2005, 06:05 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,930
dea4 HB Userdea4 HB User
Re: Headaches and HypoT?

Wild idea or not I have heard for many many years that constipation can lead to headache and as a migrain sufferer (due to many reasons, not just constipation) I know that if I get constipated I do tend to get a headache, so it may sound weird, but it happens.
Also, another thing that can happen when we are hypo is that our blood sugar levels may go low or even high and this can also cause migrains. I think it may be a combination of things that is causing your mother problems but most likely all related to being hypo.

 
Old 01-28-2005, 06:20 PM   #4
Senior Member
(female)
 
Join Date: Mar 2003
Location: Redford, MI USA
Posts: 180
Redford Phyl HB User
Re: Headaches and HypoT?

FWIW, my migraines have always been tied to estrogen levels. Over the years on birth control pills, I developed migraines that were laying me out flat 3 days a week the last year or so. When I finally went in for a tubal ligation and got off the pill, I had a 75% decrease in one month, and they disappeared completely after 6 months. Ten years later I was put on HRT for frequent, very heavy periods and hot flashes. Iím convinced now that these symptoms were due to my thyroid starting to really fail, not early menopause. Anyway, within about 6 months I started having visual migraines that didnít stop until I quit HRT some 9 years later.

 
Old 01-28-2005, 06:54 PM   #5
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Headaches and HypoT?

Redfordphyl:

I might be on a crazy thought here, but I wonder if the reason b/c pills help to cause migranes is because they are an anti-androgens. Androgens (testerone) helps your muscles have energy...which your digestive tract needs to push out your eliminations?

So..you get clear skin...but you can't leave the house because your head is killing you. Or you are on great birth control, and now...you feel so sick you can't have sex?

Either way...it makes sense that hormones can perhaps play a big role in migranes.

Also, why women are primarily the biggest sufferers. Hmmnnn.

~S

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New to hypoT - levothyroxine making me feel much worse throid Thyroid Disorders 20 12-02-2010 05:37 PM
Which one is better to live with? HyperT or HypoT? CYH Thyroid Disorders 4 03-04-2010 06:49 PM
Natural Approach-hypoT, anyone? annabee3 Thyroid Disorders 7 05-22-2008 12:43 PM
Can being Hypothyroid cause headaches? LauraLu Thyroid Disorders 3 05-17-2008 02:05 PM
My MFMs Facts and Myths on hypoT/Hashimoto's pregnancies. mkgbrook Thyroid Disorders 3 03-06-2008 09:28 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (312), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!